Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Shadowfax

Too much BP???

Hi everyone...

I'm into my 4th week on the regimen and I am trying to follow as closely as possible. I know I should have upped my dosage a little while ago, but I was battling some MAJOR dryness (as in my skin was so tight and 'wrinkled' I couldn't move my face) so I didn't up my dosage and cut back to just at night on some days.

The dryness on my skin was so bad around my mouth and chin that the BP and moisturizer wasn't even getting into my skin and past the flakes so I took a gentle washcloth and sloughed them off while washing my face. I know I'm not supposed to, but it worked and underneith I had clear skin! I would NOT have done this on any actual pimples/lesions, but since it was clear I thought it was OK.

So tonight...I tried to up my dosage of Dan's BP Gel and it's just so thick that it feels like I'm almost spreading a gel mask on my face that I should wipe off.

So my QUESTION is....is it normal to feel (and actually have) a THICK layer of the BP gel on my face? I try to rub and rub (gently) into my skin, but it seems like I'm just rubbing the gel around and it's not even going into my skin b/c there's so much. I can't imagine this will change so i need to know if this is normal? As I've typed this it HAS dried, but I guess I am just not used to ever putting SO much a product on my skin to the point of it just sitting there on top.

Thoughts on this? :)

Share this post


Link to post
Share on other sites

It needs to be absorbed by the skin in order to work. Gel on the surface wll have little or no effect. Also, you shouldn't put BP on flakey or flaked off skin, that's just asking for trouble. You should probably use a little less gel and ramp up the amount you use more gradually.

Share this post


Link to post
Share on other sites

It needs to be absorbed by the skin in order to work. Gel on the surface wll have little or no effect. Also, you shouldn't put BP on flakey or flaked off skin, that's just asking for trouble. You should probably use a little less gel and ramp up the amount you use more gradually.

I know it needs to be absorbed and after a couple minutes (like the time it took me to post) it is not longer "sitting" on my skin or wet.... so doesn't that mean it has absorbed? Or no? If I shouldn't be putting BP on flakey or flaked off skin, then that pretty much means I shouldn't be using it. I thought you were supposed to continue trying to use it through the flakes and if not then obviously when those flake off ("flaked off skin") you would use it then. I guess I don't get what you're saying.

I agree...I want to use less, but at the same time I want to ramp up the amount so I do not get pimples (my skin's been doing great). Plus since my skin's had 3 weeks now to adjust I don't see how the amount of BP will make a difference in the actual absorbing you know? I guess what I am saying it no matter how long I am on this or how used to it my skin gets it seems like I will always have the issue of a lot of BP gel on my face. Like, it's not a matter of my skin adjusting just that once I use more than "x" amount it doesn't absorb all the way at the time I am putting in on - it sits there, dries and absorbs in a few minutes.

Share this post


Link to post
Share on other sites

It often takes a few minutes to absorb properly, that's normal. You'll see Dan and his camera man giggling in the video while Dan waits for his skin to absorb the BP :)

If your skin's doing great then there's no point ramping up the dosage. You won't build an immunity to BP so don't fix what ain't broke.

Lots of flaking means you need to reduce the amount slightly. A little is normal, but lots is bad for your skin (and also really no fun whatsoever). Basically, don't worry about acne coming back. It seems it has been responding well to the current amount and now your priority is optimizing the gel usage so the dryness is manageable.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×